Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What could be the reason for fainting and difficulty in breathing after walking?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2111 Questions
Good day Yesterday I went for a Lon 2 hour walk. Came home had some water and a decaf coffee with fruit with sum friends. All of a sudden I felt like I was going to faint had trouble catching my breath my heart was pounding. Came home took my blood pressure it was 169/90. I felt a little pain in my upper chest. I took a Ativan and it settled down in about 40 minutes. Prior to all this I helped move a friend for two days and did a lot of physical work. I had an episode like this about 6 months ago. Went for a stress test and I was fine. Went to emergency at that time and said no heart attack what is causing this
Posted Thu, 19 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 3 hours later
Brief Answer: Please refer to the following answer .. Detailed Answer: Hi, I read your medical history carefully and would suggest to run some cardiac tests including: - ECG - Holter monitoring - cardiac echo - stress test You are reporting to take Pristque, which is an drug used for depression. Please bare in mind that depression itself could be a risk factor for cardiovascular-disease. So, it is a must to run the above mentioned tests and consult cardiologist as soon as possible. If everything is ok with your heart based on the tests results, I suggest to consult GI specialist and do fibrogastroscopy to rule out gastric problems (GERD, gastric ulcer). If everything is ok with your stomach, then, I suggest to consult psychologist to rule out anxiety and get properly treated. I also suggest to do the next check-up after 6 months and up to 1 year to catch possible heart problems in time. All the best! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What could be the reason for fainting and difficulty in breathing after walking? 29 minutes later
So regarding the above do u think I have a heart problem of some sort. I take pristque for anxiety. I have very high anxiety
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Please follow the suggestion below... Detailed Answer: Hi again, Thank you for writing back. According to your description and your medical history, in my opinion, what you experienced is less likely to be of heart problems. It seemed related to panic or anxiety attack. However, I suggest to do the cardiac testing for further evaluation and do regular cardiac check ups every 6 months. At last, try to cope with stress and anxiety. Lifestyle, diet and stress-relieving exercises and activities would be of great help. All the best! Feel free to ask me again if you have further questions. Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor